MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely depressed wbc results generated on the cell dyn sapphire for 5 patients.The samples were repeated on another analyzer and were correct.The customer stated that there were other cells present in wbc sample (observed after microscopic inspection).The following data was provided: sid (b)(6) bc 0 e9/l, repeated on the same analyzer wbc 2.92 e9/l sid (b)(6) bc 0.005 e9/l, repeated on the same analyzer 5.93 e9/l sid (b)(6) bc 0 e9/l, repeated on the same analyzer 30 e9/l other sample ids with wbc value 0 or nearly 0 (no specific values provided): (b)(6).Impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
This follow up is being submitted to include the initial coding in section h6 for component code, type of investigation, investigation findings and investigation conclusions that were not included in the initial report.
 
Additional Manufacturer Narrative
The field service engineer (fse) visited the site and noticed that peristaltic pump #3 (staging wbc and hgb) was not running intermittently, fse replaced the peristaltic pump #3.Trending review did not identify any trends for the complaint issue.Ticket review did not identify an increase in complaint activity.Labeling was reviewed and found to adequately address the issue under review.Based on all reviewed data, a product deficiency was not identified.Based on all reviewed data, a product deficiency was not identified.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15324447
Report Number2919069-2022-00027
Device Sequence Number17614520
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/06/2022
10/10/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/27/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown